Hey Kelsey, Valium itself has a halflife of up to 100 hours and it's active metabolites up to 200. This doesn't mean anyone would feel anything more than the most minimal effects for up to 200 hours. It's like meth, It has a 20-30 hour half life, stays in your system for at least 5 days but you need to redose every 6-8 hours to manage pain. So long half life doesn't mean your going to have to endure 200 hours X 5 rotations to get down to less than 5% of the active metabolite before you feel normal. Nost likely within 36 hours you won't know your took it as far as how you feel but may test positive for up to 1000 hours using currecnt drug detection methods.
As far as anyone can go 30 days and develop no addiction or tolerance that's a completely off hand number. It's like asking how many times do you have to smoke crack or drink alcohol before it becomes a problem. It may become a problem with 1 use or after just a few days or it may take months. There is such a thing as addictive personalities and they tend to run in families. If you or someone in your family had a problem with benzo's or alcohol or other sedatives, you could develop problems very rapidly. There is no safe zone for any drug where taking the med is completely benign. You knew within 2 doses this med wasn't for you, what do you think 30 days of 10 mgs TID would have done.
However more than likely any residual ill feeling you had from a dose days ago should be ending soon if it hasn't already. 5 cycles is generally the point where you go from half life "50% of the remianing drug and metabolite" down to 25% then 12.5 then 7.5 and then below 5%. I doubt anyone would feel much after the drug has been devided by half 5 times. This could take anywhere from7 days to 1000 hours, I would think you would be feeling better now and if not, only time will make it passs. With such large variiables there is no absolute answer for everyone, but even though it has a long half life, A problem like depression, thought of suicide or crying after just one dose will likely clear in a day or two. But the use of drugs that can efect us so profoundly is why it's a good idea to have a PM psychiatrist or psychologist as part of our treating group of docs.
If it doesn't end, and your having symptoms of severe depression weeks following trying valium, most likely the depression was already an underlying factor and the med just brought the problem to the surface.
Knowing depression is a component of chronic pain doesn't mean you should be stigmatiized by the idea of suffering from an emotional side effect. When it comes to depression and CP it's one of those what came first questions, the chicken or the egg. Seems to me depression is a normal reaction to loss and pain. Feeling any symptom of depression or having suicidal thoughts doesn't mean you have a chemical embalance causing serve depression and discontinuing a meds like valium that can cause this problem along with other problems like urinary retention, drowsiness, amnesia, should end within a day or two of your first dose as the valium and it's metabolites are reduced by half. I would be suurprised if your still feeling bad from a dose you took on thursday or friday.
I do hope your feling better but if your not, and the effects are concerning you my best advice is talk toyour prescribing doc or you psyhologuist or shrink. Although thiclasses of meds like tranqualixers and antiD are a greater part of osychligiacl treatment, many GP's, POM docs nad Neuro prescribe them for all kinds of off label uses. Unfortunately you don't get the wisdom and experience of how each med can effect each person so radically different when you not dealing with a doc that prescribes these meds on a regular basis.
Kind of like, what does a GP know about the use of fentanyl, UP untill 15 years ago it was only used in the surgical arena or in hospice care, at what point did a GP continue their education to the point they now feel comfortable prescribing a drug that's original purpose was a elephant tranqualizers. That's just one of my pet peeves. The ability to prescribe antidepressants, antispsycholtics and tranqualizers does not make a GP a Psychiatrist, and the ability to write a script for any opiate does not make a doc a PM specialist.
I do hope your feeling better and reported the adverse reaction to your doc. Perhaps if he has the time he may actually research the Incedence of developing the same problem so he is in a better position to help the next patient that has a similar reaction.
Take care, Dave
As far as benzo's being safe the first month, that's like saying heroin or cocaine is safe for the first monthSome people are more prone to dependnece and addiction and there is no stead fast rule that says valium is bebnign for the first 30 days and then trouble can start. That's about as wrong as thinking opiates are completely benign as long as you have actual pain. The degree of pain, the impairement the meds cause, the abilty to accomadate and function under the influence don't have an absolute time line you can trust and it's scary that folks would believe or suggest it's completely safe as long as you don't go beyond a month.
It is completely possible for someone to take valium for a month and not have a problem discontinuing it, it's also completely possible that after 2 weeks you would be so physically dependnet on a benzo you could require in- patient treatment to detox from it. The idea that a med must be safe if it's aproved by the FDA and not labeled a class 1 there is nothing to worry about if you don't exceed a docs prescribing information or a predertimined number of days of use. .